Klinische bedeutung allergischer reaktionen bei glukokortikoid- behandlung

Translated title of the contribution: Clinical significance of allergic reactions, following glucocorticosteroid therapy

Ch Alexiou, R. J. Kau, P. Luppa, W. Arnold

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

Background: Glucocorticoids are widely used in medicine. Within the last few years, however, patients have become very suspicious of corticoids. The attending physicians frequently has to use a great deal of persuasion prior to applying this very effective and often indispendable group of medication. Patients: We report on four patients who developed allergic reactions (i.e. erythema in face and on body, itching, flushing, drop in blood pressure, respiratory distress, cold sweats, etc.) immediately after intravenous administration of prednisolone-21 hydrogen succinate (Solu-Decortin H®, SDH). Results: Three out of four patients had a positive reaction to an intracutaneous test with SDH, but no reaction to the additive sodium succinate. The prick test was negative in all patients. No specific IgE antibodies were detected in the serum of these patients. However allergic reaction to SDH must be presumed in at least three cases as it is difficult to detect glucocorticoid antibodies in serum and standardizes techniques are lacking. One female patient had a cross-reaction to prednisolon and dexamethasone. A renewed application of SDH was tolerated well by all patients when H1- and H2-receptors were blocked and calcium was administered to stabilize membranes. Conclusions: Allergic reactions after glucocorticosteroid therapy are only occasionally mentioned in literature, appear more often when the agent is applied topically, and may lead to dangerous complications in patients if administered intravenously. Therefore, when allergic reactions result from glucocorticoid therapy (immediate reactions should be suspect), corticosteroid allergy should be considered as a differential diagnosis.

Translated title of the contributionClinical significance of allergic reactions, following glucocorticosteroid therapy
Original languageGerman
Pages (from-to)573-578
Number of pages6
JournalLaryngo- Rhino- Otologie
Volume78
Issue number10
DOIs
StatePublished - Oct 1999
Externally publishedYes

Fingerprint

Dive into the research topics of 'Clinical significance of allergic reactions, following glucocorticosteroid therapy'. Together they form a unique fingerprint.

Cite this